Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 332, NWS Atlanta, GA

June 18, 200912 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2009, 12:34 AM EDT for 12 counties in Georgia. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 12:34 AM EDT (04:34 UTC)
Expired
Jun 18, 2009, 1:30 AM EDT
In force
56 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Banks County, GA, Barrow County, GA, Clarke County, GA, Dawson County, GA, Forsyth County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Oconee County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 1:00 AM EDTTSTM WND DMGJefferson, GANUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY.
Jun 18, 1:00 AM EDTHAIL 0.881 Wsw Gainesville, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 10:52 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2353 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2353 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 180434
SVRFFC
GAC011-013-059-085-117-135-139-157-187-195-219-311-180530-
/O.NEW.KFFC.SV.W.0332.090618T0434Z-090618T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 AM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARROW COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
  EXTREME NORTHEASTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
  HALL COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN BANKS COUNTY IN NORTHEAST GEORGIA
  NORTHWESTERN CLARKE COUNTY IN NORTHEAST GEORGIA
  JACKSON COUNTY IN NORTHEAST GEORGIA
  NORTHWESTERN MADISON COUNTY IN NORTHEAST GEORGIA
  NORTHWESTERN OCONEE COUNTY IN NORTHEAST GEORGIA
  SOUTHWESTERN WHITE COUNTY IN NORTHEAST GEORGIA

* UNTIL 130 AM EDT

* AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES EAST OF COMMERCE TO GILLSVILLE
  TO DAHLONEGA...MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GAINESVILLE...NICHOLSON...TALMO...PENDERGRASS...JEFFERSON...
  ARCADE...OAKWOOD...BOGART...STATHAM...HOSCHTON...BRASELTON AND
  FLOWERY BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHEASTERN GEORGIA.

&&

LAT...LON 3451 8369 3423 8332 3388 8346 3391 8355
      3427 8411 3460 8412
TIME...MOT...LOC 0434Z 341DEG 17KT 3419 8333 3430 8371
          3449 8402

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:30 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 17, 9:30 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT WED JUN 17 2009

.UPDATE...
00Z SOUNDING SHOWS ATMOSPHERE REMAINS MODERATELY TO STRONGLY
UNSTABLE OVER THE AREA...WITH CAPE BETWEEN 2500 AND 3000 AND
LIFTED INDICES MINUS 6 TO MINUS 8. SURPRISINGLY THE VERY WEAK CAP
EVIDENT ON THIS MORNINGS SOUNDING HAS ONLY MARGINALLY
STRENGTHENED. ALTHOUGH CONVECTION HAS SO FAR FAILED TO INITIATE
ANYWHERE IN THE FORECAST AREA...WITH PLENTY OF HEAT ENERGY STORED
UP FROM THIS AFTERNOON...I AM NOT COMFORTABLE DROPPING THE SEVERE
THUNDERSTORM WATCH QUITE YET. NO UPDATE IS PLANNED UNTIL
ATMOSPHERE HAS HAD TIME TO STABILIZE A LITTLE BIT MORE.

&&

.PREV DISCUSSION... /ISSUED 720 PM EDT WED JUN 17 2009/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
LARGE UPPER RIDGE CONTINUES BUILDING INTO THE REGION FROM THE
NORTHERN GULF OF MEXICO THROUGH THE MAJORITY OF THE SHORT TERM
FORECAST PERIOD. LATE IN THE PERIOD THE MODELS DO SHOW SOME
FLATTENING OF THE RIDGE BEGINNING...BUT THIS SHOULD HAVE LITTLE
EFFECT ON THE FORECAST AREA THROUGH FRIDAY NIGHT. PROBABILITY OF
PRECIPITATION WILL BE QUITE LOW...BUT WITH THE HEAT AND ABUNDANT LOW
LEVEL MOISTURE AN ISOLATED AFTERNOON THUNDERSTORM OR TWO WOULD NOT BE
IMPOSSIBLE. I WILL BE USING THE LESS THAN 20 PERCENT WORDING EACH
AFTERNOON AND EVENING IN THE ZONES.

EXPECTED TEMPERATURES AND HUMIDITIES WILL PRODUCE MODERATELY HIGH
HEAT INDEX VALUES THE NEXT COUPLE OF AFTERNOONS. RIGHT NOW ALTHOUGH
HEAT INDEX VALUES PUSH INTO THE ADVISORY LEVEL FOR A SHORT TIME EACH
AFTERNOON...OVERNIGHT LOWS ARE EXPECTED TO DROP BELOW 75 DEGREES
ACROSS THE FORECAST AREA KEEPING US SHORT OF OUR HEAT ADVISORY
CRITERIA. THE NEXT FEW SHIFTS WILL NEED TO KEEP A CLOSE EYE ON THIS
SITUATION FOR A POSSIBLE HEAT ADVISORY...ESPECIALLY ACROSS OUR
CENTRAL GEORGIA COUNTIES.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A SIGNIFICANT SHIFT IN THE UPPER LEVEL PATTERN BEGINS AS WE HEAD INTO
THE EXTENDED FORECAST PERIOD. UPPER RIDGE BUILDS INTO THE CENTRAL
U.S. THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH A
CORRESPONDING DEEPENING UPPER TROUGH ALONG THE ATLANTIC COAST. BY
SUNDAY GEORGIA COMES UNDER INCREASINGLY STRONG NORTHWESTERLY FLOW.
THIS SHOULD ALLOW OUR HOT TEMPERATURES TO MODERATE BACK TOWARD MORE
SEASONAL NORMALS AND ALLOW PRECIPITATION CHANCES TO INCREASE SOME.

AVIATION...
FEW-SCT VFR WILL CONTINUE INTO THE OVERNIGHT HOURS...WITH ISOLATED
CONVECTION MAINLY N AND E. FEW-SCT VFR WILL BECOME SKC BY
10Z THU...WITH SOME SCT VFR DEVELOPING IN THE PM. W/WSW WINDS AROUND
10 KTS WILL BECOME LIGHT OVERNIGHT...THEN WNW AT 8-9 KTS AROUND 18Z.
WILL HOLD OFF WITH INTRODUCING ANY VCTS/TS PROBS FOR THUR PM...GIVEN
PERSISTENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  94  71  98  71 /  40  10  10  10  10
ATLANTA         73  94  73  96  73 /  30  10  10  10  10
BLAIRSVILLE     66  90  66  93  66 /  40  10  10  10  10
CARTERSVILLE    69  94  69  96  69 /  30  10  10  10  10
COLUMBUS        73  99  74  99  74 /  20  10  10  10  10
GAINESVILLE     70  94  72  96  72 /  40  10  10  10  10
MACON           72  99  72 100  72 /  30  10  10  10  10
ROME            71  97  70  98  70 /  30  10  10  10  10
PEACHTREE CITY  68  95  68  97  69 /  20  10  10  10  10
VIDALIA         73  98  74 100  74 /  30  10  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...CLARKE...DAWSON...
FANNIN...FORSYTH...GILMER...GLASCOCK...GREENE...GWINNETT...
HALL...HANCOCK...JACKSON...JASPER...JONES...LUMPKIN...MADISON...
MORGAN...NEWTON...OCONEE...OGLETHORPE...PUTNAM...ROCKDALE...
TALIAFERRO...TOWNS...UNION...WALTON...WARREN...WHITE...WILKES.

&&

20
Hazardous weather outlook, Jun 18, 12:30 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 AM EDT THU JUN 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1230 AM EDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...WEDNESDAY NIGHT
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH
CENTRAL...NORTHEAST...AND EAST CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
A STRONG RIDGE OF HIGH PRESSURE ALOFT ACROSS THE MID-SOUTH WILL
BUILD SLOWLY EAST THROUGH FRIDAY. A VERY WEAK BACKDOOR COLD FRONT
WAS LOCATED NEAR THE SOUTH CAROLINA...GEORGIA BORDER. A SERIES OF
UPPER DISTURBANCES WILL CONTINUE TO RIDE AROUND THE TOP OF THE UPPER
RIDGE FROM CENTRAL TENNESSEE TOWARD NORTHEAST GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE EXCESSIVE AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING. IN ADDITION...THUNDERSTORMS
TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. LARGE HAIL
IS ALSO POSSIBLE WITH THE STRONGEST STORMS. THE GREATEST THREAT FOR
THUNDERSTORMS WILL BE NORTH OF A LINE FROM ROME...TO ATLANTA...TO
MILLEDGEVILLE...MAINLY THROUGH 6 AM EDT.

.DISCUSSION...
A STRONG UPPER RIDGE CONTINUES TO BUILD NORTHEAST FROM THE MID-
SOUTH INTO THE SOUTHEAST U.S. THIS RIDGE WILL BE CENTERED OVER
ALABAMA BY THURSDAY AND VERY NEAR GEORGIA BY FRIDAY. A WEAK BACKDOOR
COLD LOCATED ALONG THE SOUTH CAROLINA...GEORGIA BORDER WILL
DISSIPATE LATER TODAY. A DISTURBANCE MOVING AROUND THE PERIPHERY OF
THE UPPER RIDGE...COMBINED WITH A HOT...HUMID...AND VERY UNSTABLE
SURFACE AIR MASS HELPED TO GENERATE A CONVECTIVE COMPLEX ACROSS
EASTERN TENNESSEE AND WESTERN NORTH CAROLINA...WHICH HAS PROPAGATED
INTO NORTHEAST GEORGIA EARLY THIS MORNING. SUCH AN ORGANIZED COMPLEX
OF THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND LARGE HAIL.  THIS STORMS WILL ALSO PRODUCE EXCESSIVE
CLOUD-TO-GROUND LIGHTNING.

.OTHER HAZARDS...
HEAT INDICES WILL APPROACH 105 DEGREES ACROSS MUCH OF CENTRAL AND
PARTS OF NORTH GEORGIA THIS AFTERNOON AND AGAIN THURSDAY
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY
AT THIS TIME. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED AT ANY TIME
ACROSS NORTH CENTRAL AND NORTHEAST GEORGIA COUNTIES THROUGH 6 AM EDT
THIS MORNING.  SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE
WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

19

In the hours before

Special weather statement, Jun 17, 10:19 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EDT WED JUN 17 2009

GAZ005>007-180300-
1019 PM EDT WED JUN 17 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN GILMER...FANNIN AND
MURRAY COUNTIES UNTIL 1100 PM EDT...

AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CISCO...MOVING SOUTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS GILMER...FANNIN AND MURRAY COUNTIES THROUGH 1100 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CRANDALL...CISCO...
GREGORY...TENNGA...CONASAUGA LAKE...JONES MILL...TAILS CREEK...
MOUNTAINTOWN...CHERRY LOG...ELLIJAY...ROUNDTOP AND EAST ELLIJAY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Jun 17, 11:30 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 PM EDT WED JUN 17 2009

GAZ006-008-009-180500-
1130 PM EDT WED JUN 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN UNION...TOWNS AND
FANNIN COUNTIES UNTIL 100 AM EDT...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLUE MOUNTAIN SHELTER TO 8 MILES WEST OF
MCCAYSVILLE-COPPERHILL...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH 100 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE MOUNTAIN
SHELTER...TITUS...MACEDONIA...HIAWASSEE...MOUNTAIN SCENE...BRASSTOWN
BALD...YOUNG HARRIS...ALEXANDERS MILL...VOGEL STATE PARK...JONES
CREEK...OWLTOWN...BLAIRSVILLE...TRACK ROCK...NOTTELY DAM AND IVY LOG.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 17, 11:41 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1141 PM EDT WED JUN 17 2009

GAZ023>025-027-036-038-039-180515-
1141 PM EDT WED JUN 17 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILKES...
OGLETHORPE...CLARKE...MADISON...JACKSON...BANKS AND HALL COUNTIES
UNTIL 115 AM EDT...

AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF ALTO TO 13 MILES NORTH
OF DELHI...MOVING SOUTH AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...OGLETHORPE...CLARKE...MADISON...JACKSON...BANKS AND
HALL COUNTIES THROUGH 115 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HARRISON...PINEFIELD CROSSROADS...HOLLINGSWORTH...
CLERMONT...ALTO...POCATALIGO...LULA...PAOLI...ILA...DANIELSVILLE...
FIVE POINTS...COMER...CARLTON...HOMER AND DELHI. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 17, 11:46 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 PM EDT WED JUN 17 2009

GAZ016-180515-
1146 PM EDT WED JUN 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITE COUNTY UNTIL 115
AM EDT...

AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS...MOVING SOUTH AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE COUNTY THROUGH 115 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE WHITLEY GAP SHELTER...UNICOI STATE PARK...
ROBERTSTOWN...CAMP COLEMAN LAKE...HELEN...SMITHGALL WOODS
CONSERVATION AREA...SAUTEE...QUALATCHEE LAKE...CLEVELAND...LEAF AND
MOSSY CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jun 17, 11:49 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1149 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             4 W BLAIRSVILLE         34.87N 84.02W
06/17/2009  E0.88 INCH       UNION              GA   PUBLIC

            HAIL RANGED IN SIZE FROM PENNIES TO NICKELS.

&&

22
Special weather statement, Jun 18, 12:29 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 AM EDT THU JUN 18 2009

GAZ014-015-180530-
1229 AM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DAWSON AND LUMPKIN
COUNTIES UNTIL 130 AM EDT...

AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES SOUTHEAST OF GARLAND TO 5 MILES
NORTHWEST OF LEN FOOTE HIKE INN...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DAWSON AND LUMPKIN COUNTIES THROUGH 130 AM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE GARLAND...DAHLONEGA...
NIMBLEWILL...AURARIA...LEN FOOTE HIKE INN...AMICALOLA FALLS STATE
PARK...FAUSETT LAKE...JUNO...MCKEE...WAR HILL PARK...DAWSONVILLE...
LUMPKIN AND DOUGHERTY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union78 min
Jun 17, 10:45 PM EDTSevere Thunderstorm WarningFFCTowns, Union, White60 min
Jun 17, 11:54 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Union51 min
Jun 18, 12:07 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Madison, Oconee, Oglethorpe, Taliaferro and 2 more53 min
Jun 18, 12:44 AM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more76 min
Jun 18, 1:02 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 4 more58 min
Jun 18, 1:08 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Jackson, Madison, Oconee, Oglethorpe and 2 more67 min
Jun 18, 1:13 AM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Putnam, Warren and 1 more77 min
Jun 18, 1:22 AM EDTSevere Thunderstorm WarningFFCBarrow, Dawson, Forsyth, Fulton, Gwinnett, Hall and 5 more98 min
Jun 18, 2:31 AM EDTSevere Thunderstorm WarningFFCBaldwin, Johnson, Washington, Wilkinson44 min
Jun 18, 3:03 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Twiggs57 min
Jun 18, 5:37 PM EDTSevere Thunderstorm WarningFFCBibb, Monroe38 min
Jun 18, 5:53 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington52 min
Jun 18, 6:44 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens46 min
Jun 18, 7:05 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski40 min
Jun 18, 7:26 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen34 min
Jun 18, 7:33 PM EDTSevere Thunderstorm WarningFFCWilkinson27 min
Jun 18, 7:37 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen, Wheeler38 min
Jun 18, 7:41 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler64 min
Jun 18, 7:41 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.